MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number FS-8.5-12-15-A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The user provided photos and in one of the photos it appears that the balloon is deflated.The user stated that the balloon would not deflate.Without substantial evidence to contradict the complaint, it is considered confirmed based solely on statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.We could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.In order to hold the balloon in an inflated state, the stopcock is placed in the closed position.To deflate the balloon, the instructions for use state: "once balloon is endoscopically visualized in duodenum, turn stopcock to open position and deflate balloon." prior to distribution, all fusion extraction balloons with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.A review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the physician chose a fusion extraction balloon with multiple sizing.The balloon was inflated to verify the device function.However, because the balloon would not deflate, it was replaced with another manufacturer's device and the procedure was completed with the replacement device.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.A functional test was performed on the balloon.A syringe was used from our lab stock due to the pre-packaged syringe not being included with the returned device.The syringe was attached to the stopcock that was attached to the inflation port.When the balloon was filled with air, no leaks were present in the balloon material.Once the balloon was inflated, the stopcock was turned to the open position and the balloon then deflated within a few seconds.The skive between the balloon joints appeared to be open and cut smoothly.Since the pre-packaged syringe was not included in the return, we could not fully replicate the customer's experience.The complaint is considered confirmed based solely on statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the product said to be involved functioned as intended.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.In order to hold the balloon in an inflated state, the stopcock is placed in the closed position.To deflate the balloon, the instructions for use state: "once balloon is endoscopically visualized in duodenum, turn stopcock to open position and deflate balloon." prior to distribution, all fusion extraction balloons with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7040294
Report Number1037905-2017-00688
Device Sequence Number13802623
Product Code GCA
UDI-Device Identifier00827002315372
UDI-Public(01)00827002315372(17)180824(10)W3908800
Combination Product (Y/N)N
PMA/510(K) Number
K040129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-8.5-12-15-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/20/2017
Device Age2 MO
Event Location Hospital
Initial Date Received by Manufacturer 10/22/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1